MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 9MM X 22CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 9MM X 22CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR140922
Medical Device Problem Codes Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Reporter: the name, phone and email address of the initial reporter are not available / reported.A review of manufacturing documentation associated with this lot (s11594) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure the coil embolization procedure targeting a cerebral aneurysm at the internal carotid-posterior communicating artery (ic-pc) a stent (lvis®, microvention) was deployed and the coil implantation was initiated; framing and filling were done with competitor coils.When the 9mm x 22cm micrusframe 14 coil (mfr140922 / s11594) was inserted and the physician attempted to detach the coil using the enpower control cable (ecb00018200 / l11277), the coil did not detach.The enpower control cable and the detachment control box were replaced but the coil still failed to detach.The 9mm x 22cm micrusframe 14 coil was replaced with another competitive coil and the replacement coil was detached.Additional coils were implanted, and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The product was received by cerenovus product analysis lab on 3/15/2019 and is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr is to include the additional event information received on 4/9/2019.The following sections have added information: e.1: the initial reporter phone: (b)(6) was added.[additional event information]: the healthcare professional reported that during the procedure the coil embolization procedure targeting a cerebral aneurysm at the internal carotid-posterior communicating artery (ic-pc) a stent (lvis®, microvention) was deployed and the coil implantation was initiated; framing and filling were done with competitor coils.When the 9mm x 22cm micrusframe 14 coil (mfr140922 / s11594) was inserted and the physician attempted to detach the coil using the enpower control cable (ecb00018200 / l11277), the coil did not detach.The coil was successfully removed from the patient.The enpower control cable and the detachment control box were replaced but the coil still failed to detach.The 9mm x 22cm micrusframe 14 coil was replaced with another competitive coil and the replacement coil was detached.Additional coils were implanted, and the procedure was successfully completed without further issues or delay.It was confirmed that all connections fit properly without application of excessive force.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The product was received by cerenovus product analysis lab on 3/15/2019 and is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device and to make corrections to the manufacture information in sections d and g.[conclusion]: the healthcare professional reported that during the procedure the coil embolization procedure targeting a cerebral aneurysm at the internal carotid-posterior communicating artery (ic-pc) a stent (lvis®, microvention) was deployed and the coil implantation was initiated; framing and filling were done with competitor coils.When the 9mm x 22cm micrusframe 14 coil (mfr140922 / s11594) was inserted and the physician attempted to detach the coil using the enpower control cable (ecb00018200 / l11277), the coil did not detach.The coil was successfully removed from the patient.The enpower control cable and the detachment control box were replaced but the coil still failed to detach.The 9mm x 22cm micrusframe 14 coil was replaced with another competitive coil and the replacement coil was detached.Additional coils were implanted, and the procedure was successfully completed without further issues or delay.It was confirmed that all connections fit properly without application of excessive force.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The product was received; the investigational finding is documented below.Investigation summary: the non-sterile 9mm x 22cm micrusframe 14 coil was received contained in a pouch.Visual inspection was performed.The hub was inspected; no damage was observed.The device positioning unit (dpu) was kinked and entangled with the embolic coil.The core wire was observed broken in two.The coil introducer was unzipped and without any damage.The resheathing tool was without damage.The returned device underwent microscopic inspection.The v-notch was observed to be in good condition.The resistance heating (rh) and the articulation joint were inspected and were observed to be outside of the coil introducer and in good condition.There is no evidence that the rh was heated.The embolic coil was outside of the coil introducer, tangled with the dpu and in stretched condition.Functional testing was performed.The 9mm x 22cm micrusframe 14 coil was connected to the lab detachment control box (dcb00000500) with the returned enpower control cable.The power was turned out; the system ready light was not illuminated.The reported issue that the 9mm x 22cm micrusframe 14 coil failed to detach was confirmed as the system ready light was not illuminated when the coil was connected to the lab dcb and to the returned enpower control cable.The returned enpower control cable was tested, and the device was found to function without any issue.Due to the damage noted on the core wire, the actual coil detachment process could not be performed.A review of manufacturing documentation associated with this lot (s11594) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.The coil stretched condition was not originally reported in the complaint, however, there were kinks that were observed on the dpu of the returned device, and the core wire was observed to be broken in two, which suggest that excessive force may have been inadvertently applied during the handling of the device; this may also have caused the coil to become stretched.The exact cause of the stretched coil cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 9mm x 22cm micrusframe 14 coil left the manufacturing facility with the embolic coil in a stretched condition as was observed on the embolic coil of the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME14 9MM X 22CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CA CH-24 00
SZ  CH-2400
MDR Report Key8429665
Report Number3008114965-2019-00931
Device Sequence Number13508618
Product Code KRD
UDI-Device Identifier10886704078036
UDI-Public10886704078036
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberMFR140922
Device Lot NumberS11594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer04/09/2019
05/27/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date04/09/2019
05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1